| Model Number |
39-SB-6545 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/02/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3 device evaluation - two screws with fractures propagating from the root of the threads (minor diameter) were returned along with a non-fractured screw.All returned modular screws were assembled to mating modular tulips.The two fractured screws were sent out for sem assessment (scanning electron microscope imaging).The results of the analysis indicate the failures were via fatigue.Both screws showed multiple crack origination locations at surface scratch marks.Both fracture locations were between 0.50" and 0.60" below the tulip's bottom surface, and roughly 0.50" below the screw necks.Based upon the sem findings and the need for a subsequent alif procedure backed up with screws indicates that fusion had not occurred, and that some instability was likely present.Review of device history records found (b)(4) pieces of this lot released for distribution on 7/28/2021 with no deviation or anomalies.Two-year complaint history review (5.30.2021-5.30.2023) found this to be the only report of this nature for the reform ti modular family of screws.No corrective actions are recommended.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2023-00022).
Event or Problem Description
It was reported that the patient underwent tlif l5-s1 to address degenerative disc disease on (b)(6) 2022.Subsequently, during routine follow-up it was noted that one ø6.5mm x 45mm reform ti modular non-cannulated screw (39-sb-6545) and one ø6.5mm x 50mm reform ti modular non-cannulated screw (39-sb-6550) had broken.An alif l5-s1 revision was performed on (b)(6) 2022, during which the broken screws were partially removed (distal portion of shank was inaccessible) from s1 with another screw placed.The patient indicates no trauma occurred.